MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY TREVO NXT 4MM X 41MM - US; NEUROVASCULAR MECHANICAL THROMBECTOMY DEVICE FOR ACUTE ISCHEMIC STROKE TREATMENT

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY TREVO NXT 4MM X 41MM - US; NEUROVASCULAR MECHANICAL THROMBECTOMY DEVICE FOR ACUTE ISCHEMIC STROKE TREATMENT
Model Number 90314
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/16/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is not available to the manufacturer.
 
Event or Problem Description
It was reported that during procedure when the surgeon tried to insert the retriever (subject device) into the microcatheter, a strong resistance was felt at the catheter shaft and in the middle of the microcatheter, it was difficult to advance.When the surgeon removed the retriever (subject device) and the microcatheter from body there was resistance as well.The procedure was completed successfully.No clinical consequences were reported to the patient due to this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Due to the automated mes (manufacturing execution system) system there are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection, the core wire was bent, the insertion tool was damaged, and the handle had moved, the retriever was intact.The returned microcatheter was intact.A functional test, the returned microcatheter was flushed and blood exited.The system was flushed, as the insertion tool was badly damaged a demo insertion tool was used.The retriever was inserted and advanced in the returned microcatheter, friction was felt advancing and retracting the retriever.The reported defect was not confirmed based on analysis of the device.The catheter device met specifications when received for complaint investigation.The reported event is covered in the device direction for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.As per the additional information, the device was prepared as per the dfu, the device was confirmed to be in good condition during preparation/prior to use on the patient, continuous flush was set up and maintained throughout the clinical procedure and patient¿s anatomy was averagely tortuous.The device was returned, and the retriever core wire was noted to be kinked and the insertion tool was damaged.There was blood noted within the returned microcatheter which may be an indication of insufficient flush.Resistance was experienced during advancement of the retriever during analysis, confirming the event.It is probable that the device was damaged during the clinical procedure, possibly due to the presence of blood within the microcatheter, causing the reported resistance.An assignable cause of procedural factors will be assigned to the reported ¿retriever difficult/unable to go through catheter shaft¿ and ¿difficult/unable to withdraw retriever¿ and to the analysed ¿retriever core wire kinked¿ , ¿retriever insertion tool kinked/bent (damaged)¿, ¿retriever difficult/unable to go through catheter shaft¿ and ¿difficult/unable to withdraw retriever¿, as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.

Brand Name
TREVO NXT 4MM X 41MM - US
Common Device Name
NEUROVASCULAR MECHANICAL THROMBECTOMY DEVICE FOR ACUTE ISCHEMIC STROKE TREATMENT
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
MDR Report Key12230161
Report Number3012931345-2021-00123
Device Sequence Number19955905
Product Code POL
UDI-Device Identifier07613327299946
UDI-Public07613327299946
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K200117
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/13/2023
Device Model Number90314
Device Catalogue Number90314
Device Lot Number57135
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/09/2021
Initial Date Received by Manufacturer 07/16/2021
Supplement Date Received by Manufacturer10/19/2021
Initial Report FDA Received Date07/27/2021
Supplement Report FDA Received Date10/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TRACK 21 (STRYKER MANUFACTURER).; TRACK 21 (STRYKER MANUFACTURER)
Patient Age81 YR